MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0537
Medical Device Problem Codes Corroded (1131); Degraded (1153); Disassembly (1168)
Health Effect - Clinical Codes Injury (2348); Osteolysis (2377); Reaction (2414)
Date of Event 05/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: cup malposition in near absent anteversion has contributed to an overload condition in the arthroplasty, especially near the trunnion section causing secondary corrosion between femoral head and stem taper leading to progressive metal substance loss with metallosis in the joint space, loss of taper lock and ultimately disassociation between stem trunnion and femoral head requiring revision.Additionally, there is osteolysis around the proximal stem section although the stem remains well fixed in the more distal parts.Also around the cup is osteolysis evident, especially around the supplemental screw fixation although also the cup still appears stable in the bone near the periphery.Not returned.
 
Event or Problem Description
It was reported that on (b)(6) 2018, dr.(b)(6) performed a revision of an accolade stem with a dislocated femoral head component as visible by preop x-ray.Update per med review: cup malposition in near absent anteversion has contributed to an overload condition in the arthroplasty, especially near the trunnion section causing secondary corrosion between femoral head and stem taper leading to progressive metal substance loss with metallosis in the joint space, loss of taper lock and ultimately disassociation between stem trunnion and femoral head requiring revision.Additionally, there is osteolysis around the proximal stem section although the stem remains well fixed in the more distal parts.Also around the cup is osteolysis evident, especially around the supplemental screw fixation although also the cup still appears stable in the bone near the periphery.
 
Additional Manufacturer Narrative
An event regarding wear, disassociation, osteolysis and corrosion involving an accolade stem was reported.The event was confirmed.Method & results: device evaluation and results: visual inspection: visual inspection of the returned device indicates the presence of biological material, wear of the trunnion and explantation damage.Dimensional inspection & functional inspection: not performed as there is evidence from the visual inspection that the device is damaged.Material analysis: material analysis was not performed due to the nature of the event medical records received and evaluation: a review of the provided medical records and x-ray by a clinical consultant indicated: the visible osteolysis around the proximal stem and around the screw sixation of the cup shell is consistent with such an overload condition.Cup malposition in near absent anteversion has contributed to an overload condition in the arthroplasty, especially near the trunnion section causing secondary corrosion between femoral head and stem taper leading to progressive metal substance loss with metallosis in the joint space, loss of taper lock and ultimately disassociation between stem trunnion and femoral head requiring revision.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the investigation concluded that cup malposition in near absent anteversion has contributed to an overload condition in the arthroplasty, especially near the trunnion section causing secondary corrosion between femoral head and stem taper leading to progressive metal substance loss with metallosis in the joint space, loss of taper lock and ultimately disassociation between stem trunnion and femoral head requiring revision.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
ACCOLADE TMZF HIP STEM #5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7620182
Report Number0002249697-2018-01897
Device Sequence Number19187881
Product Code LPH
UDI-Device Identifier04546540510570
UDI-Public04546540510570
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2014
Device Catalogue Number6020-0537
Device Lot Number30057604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age67 YR